Alert archive / Mississippi / Flash Flood Warnings in 2009

Flash Flood Warning 200, NWS Memphis, TN

September 18, 20097 counties in Mississippi

NWS Memphis, TN issued this flash flood warning at Sep 18, 2009, 3:38 PM CDT for 7 counties in Mississippi. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 18, 2009, 3:38 PM CDT (20:38 UTC)
Expired
Sep 18, 2009, 6:45 PM CDT
In force
3 hr
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
None

Counties Alcorn County, MS, Itawamba County, MS, Lee County, MS, Prentiss County, MS, Tippah County, MS, Tishomingo County, MS, Union County, MS

The radar

The Columbus AFB radar (KGWX), 72 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 18, 5:00 PM CDTFLASH FLOODBurnsville, MSNUMEROUS STREETS IN DOWNTOWN BURNSVILLE FLOODED FOR NEARLY TWO HOURS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 82 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 8.6 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2009-09-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 123 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2009-09-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -43 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
123 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
486 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-43 m²/s²
0-3 km storm-relative helicity
-8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KMEG 182038
FFWMEG
MSC003-057-081-117-139-141-145-182345-
/O.NEW.KMEG.FF.W.0200.090918T2038Z-090918T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
338 PM CDT FRI SEP 18 2009

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  ALCORN COUNTY IN NORTHEAST MISSISSIPPI...
  NORTHERN ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI...
  LEE COUNTY IN NORTHEAST MISSISSIPPI...
  PRENTISS COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHEASTERN TIPPAH COUNTY IN NORTHEAST MISSISSIPPI...
  TISHOMINGO COUNTY IN NORTHEAST MISSISSIPPI...
  EASTERN UNION COUNTY IN NORTHEAST MISSISSIPPI...

* UNTIL 645 PM CDT

* AT 338 PM CDT...DOPPLER RADAR ESTIMATES 1 TO 3 INCHES OF RAINFALL
  HAS OCCURRED OVER THE PAST 3 HOURS. SHOWERS AND THUNDERSTORMS WILL
  PRODUCE AN ADDITIONAL 1 TO 3 INCHES OF RAIN OVER THE NEXT 2 HOURS.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BALDWYN...
  BOONEVILLE...CORINTH...IUKA...TUPELO...VERONA...JCOLEMAN STATE
  PARK...TISHOMINGO STATE PARK AND TOMBIGBEE STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3440 8816 3408 8876 3408 8882 3440 8882
      3455 8878 3500 8875 3500 8819 3487 8808

$$
1 follow-up statement
000 
WGUS74 KMEG 182345
FFSMEG

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
645 PM CDT FRI SEP 18 2009

MSC003-057-081-117-139-141-145-182355-
/O.EXP.KMEG.FF.W.0200.000000T0000Z-090918T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ALCORN MS-TISHOMINGO MS-TIPPAH MS-PRENTISS MS-UNION MS-LEE MS-
ITAWAMBA MS-
645 PM CDT FRI SEP 18 2009

...THE FLASH FLOOD WARNING HAS EXPIRED FOR NORTHERN ITAWAMBA...LEE...
EASTERN UNION...PRENTISS...SOUTHEASTERN TIPPAH...TISHOMINGO AND
ALCORN COUNTIES...

THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED ACROSS
THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO
EXPIRE.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3440 8816 3408 8876 3408 8882 3440 8882
      3455 8878 3500 8875 3500 8819 3487 8808

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Sep 18, 2:19 PM CDT, 1 hour 19 minutes earlier.

Area forecast discussion, Sep 18, 2:19 PM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
219 PM CDT FRI SEP 18 2009

.DISCUSSION...

UPPER LEVEL LOW CURRENTLY OVER NORTHEAST LOUISIANA WILL GRADUALLY
WEAKEN BY SATURDAY MORNING AS A STRONGER UPPER LOW WILL CONTINUE TO
STRENGTHEN OVER THE CENTRAL PLAINS OVER THE WEEKEND INTO EARLY NEXT
WEEK. MEANWHILE...A SFC LOW WILL MOVE NORTHWARD FROM LOUISIANA INTO
THE MIDSOUTH OVER THE WEEKEND. THIS WILL KEEP THE POTENTIAL FOR
HEAVY RAIN IN THE FORECAST. WILL LIKELY EXTEND FLASH FLOOD WATCH AT
LEAST THROUGH SATURDAY. LATEST MODEL RUNS INDICATE THE POTENTIAL FOR
HEAVY RAIN MAY CONTINUE THROUGH SUNDAY BEFORE THE LOW LIFTS OUT INTO
THE OHIO VALLEY. TEMPERATURES WILL REMAIN IN THE MID 70S TO LOWER
80S FOR HIGHS WITH LOWS IN THE UPPER 60S TO LOWER 70S.

ON MONDAY...THE SFC LOW LIFTS FURTHER NORTHWARD INTO THE OHIO VALLEY
AS A COLD FRONT BEGINS TO PUSH EAST OUT OF THE CENTRAL PLAINS.
MONDAY MAY BE THE BEST DAY OF THE UPCOMING WEEK. THERE WILL STILL BE
CHANCES FOR SHOWERS AND THUNDERSTORMS MAINLY JUST FROM DAYTIME
HEATING AND A MOIST UNSTABLE ATMOSPHERE REMAINING OVER THE AREA.
HOWEVER SHOWERS AND THUNDERSTORMS SHOULD BE MORE SCATTERED THAN WHAT
IS OCCURRING TODAY AND WHAT WILL LIKELY HAPPEN THIS WEEKEND.

TUESDAY INTO FRIDAY...COLD FRONT WILL SWING INTO THE MIDSOUTH AND
WILL LIKELY STALL OUT. THIS MAY BRING THE POTENTIAL FOR HEAVY RAIN
AND FLASH FLOODING BACK INTO THE AREA. CONDITIONS WILL REMAIN WARM
AND HUMID AHEAD OF THE FRONT WITH HIGHS IN THE LOWER TO MID 80S
POSSIBLY SLIGHTLY COOLER WHERE SHOWERS AND THUNDERSTORMS DEVELOP.
LOWS WILL BE IN THE UPPER 60S TO LOWER 70S. COOLER AND DRIER
AIR MAY WORK INTO THE AREA BEHIND THE FRONT ON FRIDAY.

KRM

&&

.AVIATION...

18Z TAF CYCLE

LOW PRESSURE WILL CONTINUE TO MEANDER AROUND THE LOWER MISSISSIPPI
VALLEY FOR THE NEXT 24 HOURS. COPIOUS AMOUNTS OF MOISTURE WILL
CONTINUE TO SPREAD NORTH INTO THE MID SOUTH WITH NUMEROUS SHOWERS
AND A FEW THUNDERSTORMS EXPECTED. CIGS ARE SLOWLY IMPROVING
ACROSS THE MID SOUTH EARLY THIS AFTERNOON AND BECOMING MVFR OR VFR
AT MOST LOCATIONS. THIS TREND WILL CONTINUE THROUGH THE EVENING
HOURS. ALSO...THINK PRECIP COVERAGE WILL PROBABLY DIMINISH DURING
THE EVENING. CONDITIONS WILL DETERIORATE ONCE AGAIN LATER TONIGHT
WITH IFR CIGS REDEVELOPING AFT 19/08Z. MODELS SEEMS TO POINT
TOWARD RAIN REDEVELOPING TOWARD MORNING SO INCLUDED THAT IN TAFS
AROUND 19/11Z OR SO. HAVE INCLUDED VCTS AT TUP ONLY WHERE BEST
INSTABILITY WILL BE EXPECTED OVER THE TAF PERIOD.

SJM

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  71  81  71  82 /  50  80  60  60
MKL  69  80  69  80 /  50  80  60  60
JBR  68  78  68  77 /  40  70  60  60
TUP  71  82  72  83 /  60  80  60  60

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH SATURDAY EVENING FOR CLAY-CRAIGHEAD-
     CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
     PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.

MO...FLASH FLOOD WATCH THROUGH SATURDAY EVENING FOR DUNKLIN-PEMISCOT.

MS...FLASH FLOOD WATCH THROUGH SATURDAY EVENING FOR ALCORN-BENTON MS-
     CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
     MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
     TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.

TN...FLASH FLOOD WATCH THROUGH SATURDAY EVENING FOR CARROLL-CHESTER-
     CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
     HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
     OBION-SHELBY-TIPTON-WEAKLEY.

&&
Hazardous weather outlook, Sep 18, 3:08 PM CDT, 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
308 PM CDT FRI SEP 18 2009

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-191200-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
308 PM CDT FRI SEP 18 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE MIDSOUTH TONIGHT.
NUMEROUS SHOWERS AND THUNDERSTORMS WILL REPEATEDLY MOVE OVER THE
WATCH AREA WITH VERY HEAVY RAINFALL RATES. SEVERAL INCHES OF RAIN
WILL BE POSSIBLE OVER THESE AREAS WHICH MAY LEAD TO FLASH
FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A THREAT FOR LOCALLY HEAVY RAINFALL WILL CONTINUE OVER THE MIDSOUTH
INTO AT LEAST THE MIDDLE OF NEXT WEEK. THE FLASH FLOOD WATCH HAS
BEEN EXTENDED THROUGH SATURDAY EVENING FOR THE MIDSOUTH. PLEASE
CONTINUE TO MONITOR THE LATEST FORECASTS FOR ADDITIONAL
INFORMATION CONCERNING THE THREAT OF HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS...EMERGENCY MANAGEMENT...AND LAW ENFORCEMENT
OFFICIALS ARE ENCOURAGED TO REPORT ANY FLOODING THIS WEEK TO THE
NATIONAL WEATHER SERVICE FORECAST OFFICE IN MEMPHIS.

KRM

In the hours before

Local storm report, Sep 18, 11:44 AM CDT, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1144 AM CDT FRI SEP 18 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     FLASH FLOOD      6 S FORREST CITY        34.93N 90.79W
09/18/2009                   ST. FRANCIS        AR   EMERGENCY MNGR

            ALL FOUR LANES OF HIGHWAY 1 BETWEEN FORREST CITY AND
            MARIANNA ARE FLOODED AND IMPASSABLE.

0800 AM     FLASH FLOOD      FORREST CITY            35.01N 90.79W
09/18/2009                   ST. FRANCIS        AR   EMERGENCY MNGR

            NUMEROUS COUNTY ROADS ARE FLOODED THROUGHOUT ST. FRANCIS
            COUNTY.

0928 AM     FLASH FLOOD      4 S SHILOH              35.06N 88.37W
09/18/2009                   HARDIN             TN   EMERGENCY MNGR

            LICK CREEK ROAD...CULVERTS STOPPED UP...AND WATER
            COVERING ROADWAY. BY 1000 AM CDT...THE CONDITIONS HAD
            IMPROVED.

1103 AM     FLASH FLOOD      2 WNW GERMANTOWN        35.10N 89.83W
09/18/2009                   SHELBY             TN   PUBLIC

            FLOODING ON POPLAR ROAD...BETWEEN RIDGEWAY AND KIRBY

1135 AM     FLASH FLOOD      WEST MEMPHIS            35.15N 90.18W
09/18/2009                   CRITTENDEN         AR   TRAINED SPOTTER

            NUMEROUS STREETS FLOODING...CLEMENT ROAD...STRATFORD
            DRIVE...DOVER ROAD...BALFOUR ROAD. WATER REACHING BUMPERS
            OF VEHICLES.

1138 AM     FLASH FLOOD      3 E DOWNTOWN MEMPHIS    35.13N 90.00W
09/18/2009                   SHELBY             TN   BROADCAST MEDIA

            REPORTS OF 3 FEET DEEP WATER AT INTERSECTION OF AVALON
            AND OVERTON. CARS ARE STALLED.

&&

DSV
Local storm report, Sep 18, 12:04 PM CDT, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1204 PM CDT FRI SEP 18 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     FLASH FLOOD      6 S FORREST CITY        34.93N 90.79W
09/18/2009                   ST. FRANCIS        AR   EMERGENCY MNGR

            ALL FOUR LANES OF HIGHWAY 1 BETWEEN FORREST CITY AND
            MARIANNA ARE FLOODED AND IMPASSABLE.

0800 AM     FLASH FLOOD      FORREST CITY            35.01N 90.79W
09/18/2009                   ST. FRANCIS        AR   EMERGENCY MNGR

            NUMEROUS COUNTY ROADS ARE FLOODED THROUGHOUT ST. FRANCIS
            COUNTY.

0928 AM     FLASH FLOOD      4 S SHILOH              35.06N 88.37W
09/18/2009                   HARDIN             TN   EMERGENCY MNGR

            LICK CREEK ROAD...CULVERTS STOPPED UP...AND WATER
            COVERING ROADWAY. BY 1000 AM CDT...THE CONDITIONS HAD
            IMPROVED.

1000 AM     FLASH FLOOD      6 ESE CHARLESTON        33.97N 89.96W
09/18/2009                   TALLAHATCHIE       MS   POST OFFICE

            FLOODING AROUND LANE RD...4 TO 5 MILES NNW OF CASCILLA.
            POSTAL DELIVERY CARRIER REPORTED SEVERAL CULVERTS WASHING
            OUT AND ROADS FLOODED 4 MILES SOUTHEAST OF PAYNES AS
            WELL.

1103 AM     FLASH FLOOD      2 WNW GERMANTOWN        35.10N 89.83W
09/18/2009                   SHELBY             TN   PUBLIC

            FLOODING ON POPLAR ROAD...BETWEEN RIDGEWAY AND KIRBY

1135 AM     FLASH FLOOD      WEST MEMPHIS            35.15N 90.18W
09/18/2009                   CRITTENDEN         AR   TRAINED SPOTTER

            NUMEROUS STREETS FLOODING...CLEMENT ROAD...STRATFORD
            DRIVE...DOVER ROAD...BALFOUR ROAD. WATER REACHING BUMPERS
            OF VEHICLES.

1138 AM     FLASH FLOOD      3 E DOWNTOWN MEMPHIS    35.13N 90.00W
09/18/2009                   SHELBY             TN   BROADCAST MEDIA

            REPORTS OF 3 FEET DEEP WATER AT INTERSECTION OF AVALON
            AND OVERTON. CARS ARE STALLED.

&&

DSV
Local storm report, Sep 18, 12:58 PM CDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1258 PM CDT FRI SEP 18 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     FLASH FLOOD      FORREST CITY            35.01N 90.79W
09/18/2009                   ST. FRANCIS        AR   EMERGENCY MNGR

            NUMEROUS COUNTY ROADS ARE FLOODED THROUGHOUT ST. FRANCIS
            COUNTY.

0800 AM     FLASH FLOOD      6 S FORREST CITY        34.93N 90.79W
09/18/2009                   ST. FRANCIS        AR   EMERGENCY MNGR

            ALL FOUR LANES OF HIGHWAY 1 BETWEEN FORREST CITY AND
            MARIANNA ARE FLOODED AND IMPASSABLE.

0928 AM     FLASH FLOOD      4 S SHILOH              35.06N 88.37W
09/18/2009                   HARDIN             TN   EMERGENCY MNGR

            LICK CREEK ROAD...CULVERTS STOPPED UP...AND WATER
            COVERING ROADWAY. BY 1000 AM CDT...THE CONDITIONS HAD
            IMPROVED.

1000 AM     FLASH FLOOD      6 ESE CHARLESTON        33.97N 89.96W
09/18/2009                   TALLAHATCHIE       MS   POST OFFICE

            FLOODING AROUND LANE RD...4 TO 5 MILES NNW OF CASCILLA.
            POSTAL DELIVERY CARRIER REPORTED SEVERAL CULVERTS WASHING
            OUT AND ROADS FLOODED 4 MILES SOUTHEAST OF PAYNES AS
            WELL.

1045 AM     FLASH FLOOD      9 SE DOWNTOWN MEMPHIS   35.04N 89.94W
09/18/2009                   SHELBY             TN   NWS EMPLOYEE

            PORTIONS OF AIRWAYS ROAD FLOODED BETWEEN HOLMES AND
            STATELINE ROADS

1103 AM     FLASH FLOOD      2 WNW GERMANTOWN        35.10N 89.83W
09/18/2009                   SHELBY             TN   PUBLIC

            FLOODING ON POPLAR ROAD...BETWEEN RIDGEWAY AND KIRBY

1135 AM     FLASH FLOOD      WEST MEMPHIS            35.15N 90.18W
09/18/2009                   CRITTENDEN         AR   TRAINED SPOTTER

            NUMEROUS STREETS FLOODING...CLEMENT ROAD...STRATFORD
            DRIVE...DOVER ROAD...BALFOUR ROAD. WATER REACHING BUMPERS
            OF VEHICLES.

1138 AM     FLASH FLOOD      3 E DOWNTOWN MEMPHIS    35.13N 90.00W
09/18/2009                   SHELBY             TN   BROADCAST MEDIA

            REPORTS OF 3 FEET DEEP WATER AT INTERSECTION OF AVALON
            AND OVERTON. CARS ARE STALLED.

&&

DSV
Local storm report, Sep 18, 1:01 PM CDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
101 PM CDT FRI SEP 18 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     FLASH FLOOD      FORREST CITY            35.01N 90.79W
09/18/2009                   ST. FRANCIS        AR   EMERGENCY MNGR

            NUMEROUS COUNTY ROADS ARE FLOODED THROUGHOUT ST. FRANCIS
            COUNTY.

0800 AM     FLASH FLOOD      6 S FORREST CITY        34.93N 90.79W
09/18/2009                   ST. FRANCIS        AR   EMERGENCY MNGR

            ALL FOUR LANES OF HIGHWAY 1 BETWEEN FORREST CITY AND
            MARIANNA ARE FLOODED AND IMPASSABLE.

0928 AM     FLASH FLOOD      4 S SHILOH              35.06N 88.37W
09/18/2009                   HARDIN             TN   EMERGENCY MNGR

            LICK CREEK ROAD...CULVERTS STOPPED UP...AND WATER
            COVERING ROADWAY. BY 1000 AM CDT...THE CONDITIONS HAD
            IMPROVED.

1000 AM     FLASH FLOOD      6 ESE CHARLESTON        33.97N 89.96W
09/18/2009                   TALLAHATCHIE       MS   POST OFFICE

            FLOODING AROUND LANE RD...4 TO 5 MILES NNW OF CASCILLA.
            POSTAL DELIVERY CARRIER REPORTED SEVERAL CULVERTS WASHING
            OUT AND ROADS FLOODED 4 MILES SOUTHEAST OF PAYNES AS
            WELL.

1045 AM     FLASH FLOOD      9 SE DOWNTOWN MEMPHIS   35.04N 89.94W
09/18/2009                   SHELBY             TN   NWS EMPLOYEE

            PORTIONS OF AIRWAYS ROAD FLOODED BETWEEN HOLMES AND
            STATELINE ROADS

1103 AM     FLASH FLOOD      2 WNW GERMANTOWN        35.10N 89.83W
09/18/2009                   SHELBY             TN   PUBLIC

            FLOODING ON POPLAR ROAD...BETWEEN RIDGEWAY AND KIRBY

1135 AM     FLASH FLOOD      WEST MEMPHIS            35.15N 90.18W
09/18/2009                   CRITTENDEN         AR   TRAINED SPOTTER

            NUMEROUS STREETS FLOODING...CLEMENT ROAD...STRATFORD
            DRIVE...DOVER ROAD...BALFOUR ROAD. WATER REACHING BUMPERS
            OF VEHICLES.

1138 AM     FLASH FLOOD      3 E DOWNTOWN MEMPHIS    35.13N 90.00W
09/18/2009                   SHELBY             TN   BROADCAST MEDIA

            REPORTS OF 3 FEET DEEP WATER AT INTERSECTION OF AVALON
            AND OVERTON. CARS ARE STALLED.

1200 PM     FLASH FLOOD      DOWNTOWN MEMPHIS        35.13N 90.05W
09/18/2009                   SHELBY             TN   BROADCAST MEDIA

            AT I40 AND DANNY THOMAS...SEVERAL FEET OF WATER HAS
            CLOSED ONE LANE AND THE ON...OFF RAMPS. ALSO FLOODED AT
            I55 AND MALLORY...THIRD STREET AND EXCHANGE...RALEIGH
            LAGRANGE AND SYCAMORE VIEW.

1205 PM     FLASH FLOOD      7 SE DOWNTOWN MEMPHIS   35.06N 89.96W
09/18/2009                   SHELBY             TN   BROADCAST MEDIA

            ABOUT 70 CHILDREN EVACUATED AT THE BUTTONS AND BOWS
            DAYCARE AT MILLBRANCH AND EAST SHELBY DRIVE. WATER
            FLOODING BUILDING.

&&

DSV
Local storm report, Sep 18, 1:54 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
154 PM CDT FRI SEP 18 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     FLASH FLOOD      FORREST CITY            35.01N 90.79W
09/18/2009                   ST. FRANCIS        AR   EMERGENCY MNGR

            NUMEROUS COUNTY ROADS ARE FLOODED THROUGHOUT ST. FRANCIS
            COUNTY.

0800 AM     FLASH FLOOD      6 S FORREST CITY        34.93N 90.79W
09/18/2009                   ST. FRANCIS        AR   EMERGENCY MNGR

            ALL FOUR LANES OF HIGHWAY 1 BETWEEN FORREST CITY AND
            MARIANNA ARE FLOODED AND IMPASSABLE.

0928 AM     FLASH FLOOD      4 S SHILOH              35.06N 88.37W
09/18/2009                   HARDIN             TN   EMERGENCY MNGR

            LICK CREEK ROAD...CULVERTS STOPPED UP...AND WATER
            COVERING ROADWAY. BY 1000 AM CDT...THE CONDITIONS HAD
            IMPROVED.

1000 AM     FLASH FLOOD      6 ESE CHARLESTON        33.97N 89.96W
09/18/2009                   TALLAHATCHIE       MS   POST OFFICE

            FLOODING AROUND LANE RD...4 TO 5 MILES NNW OF CASCILLA.
            POSTAL DELIVERY CARRIER REPORTED SEVERAL CULVERTS WASHING
            OUT AND ROADS FLOODED 4 MILES SOUTHEAST OF PAYNES AS
            WELL.

1045 AM     FLASH FLOOD      9 SE DOWNTOWN MEMPHIS   35.04N 89.94W
09/18/2009                   SHELBY             TN   NWS EMPLOYEE

            PORTIONS OF AIRWAYS ROAD FLOODED BETWEEN HOLMES AND
            STATELINE ROADS

1103 AM     FLASH FLOOD      2 WNW GERMANTOWN        35.10N 89.83W
09/18/2009                   SHELBY             TN   PUBLIC

            FLOODING ON POPLAR ROAD...BETWEEN RIDGEWAY AND KIRBY

1135 AM     FLASH FLOOD      WEST MEMPHIS            35.15N 90.18W
09/18/2009                   CRITTENDEN         AR   TRAINED SPOTTER

            NUMEROUS STREETS FLOODING...CLEMENT ROAD...STRATFORD
            DRIVE...DOVER ROAD...BALFOUR ROAD. WATER REACHING BUMPERS
            OF VEHICLES.

1138 AM     FLASH FLOOD      3 E DOWNTOWN MEMPHIS    35.13N 90.00W
09/18/2009                   SHELBY             TN   BROADCAST MEDIA

            REPORTS OF 3 FEET DEEP WATER AT INTERSECTION OF AVALON
            AND OVERTON. CARS ARE STALLED.

1200 PM     FLASH FLOOD      DOWNTOWN MEMPHIS        35.13N 90.05W
09/18/2009                   SHELBY             TN   BROADCAST MEDIA

            AT I40 AND DANNY THOMAS...SEVERAL FEET OF WATER HAS
            CLOSED ONE LANE AND THE ON...OFF RAMPS. ALSO FLOODED AT
            I55 AND MALLORY...THIRD STREET AND EXCHANGE...RALEIGH
            LAGRANGE AND SYCAMORE VIEW.

1205 PM     FLASH FLOOD      7 SE DOWNTOWN MEMPHIS   35.06N 89.96W
09/18/2009                   SHELBY             TN   BROADCAST MEDIA

            ABOUT 70 CHILDREN EVACUATED AT THE BUTTONS AND BOWS
            DAYCARE AT MILLBRANCH AND EAST SHELBY DRIVE. WATER
            FLOODING BUILDING.

0118 PM     FLASH FLOOD      CORINTH                 34.94N 88.52W
09/18/2009                   ALCORN             MS   DEPT OF HIGHWAYS

            EXTENSIVE FLOODING OCCURRING AT THE UNDERPASS OF SHILOH
            ROAD. NUMEROUS OTHER ROAD CLOSURES WITHIN THE CORINTH
            CITY LIMITS AS WELL.

0145 PM     FLASH FLOOD      MYRTLE                  34.56N 89.12W
09/18/2009                   UNION              MS   POST OFFICE

            WATER OVERFLOWING FROM DITCHES IN THE TOWN OF
            MYRTLE...NOW MAKING SOME OF THE ROADS IMPASSABLE. POSTAL
            CLERK REPORTS SOME CITIZENS UP TO A MILE NORTH AND WEST
            OF TOWN HAVE WATER TOTALLY COVERING THE ROADS

&&

DSV
Local storm report, Sep 18, 3:20 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
320 PM CDT FRI SEP 18 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     FLASH FLOOD      6 S FORREST CITY        34.93N 90.79W
09/18/2009                   ST. FRANCIS        AR   EMERGENCY MNGR

            ALL FOUR LANES OF HIGHWAY 1 BETWEEN FORREST CITY AND
            MARIANNA ARE FLOODED AND IMPASSABLE.

0800 AM     FLASH FLOOD      FORREST CITY            35.01N 90.79W
09/18/2009                   ST. FRANCIS        AR   EMERGENCY MNGR

            NUMEROUS COUNTY ROADS ARE FLOODED THROUGHOUT ST. FRANCIS
            COUNTY.

0928 AM     FLASH FLOOD      4 S SHILOH              35.06N 88.37W
09/18/2009                   HARDIN             TN   EMERGENCY MNGR

            LICK CREEK ROAD...CULVERTS STOPPED UP...AND WATER
            COVERING ROADWAY. BY 1000 AM CDT...THE CONDITIONS HAD
            IMPROVED.

1000 AM     FLASH FLOOD      6 ESE CHARLESTON        33.97N 89.96W
09/18/2009                   TALLAHATCHIE       MS   POST OFFICE

            FLOODING AROUND LANE RD...4 TO 5 MILES NNW OF CASCILLA.
            POSTAL DELIVERY CARRIER REPORTED SEVERAL CULVERTS WASHING
            OUT AND ROADS FLOODED 4 MILES SOUTHEAST OF PAYNES AS
            WELL.

1045 AM     FLASH FLOOD      9 SE DOWNTOWN MEMPHIS   35.04N 89.94W
09/18/2009                   SHELBY             TN   NWS EMPLOYEE

            PORTIONS OF AIRWAYS ROAD FLOODED BETWEEN HOLMES AND
            STATELINE ROADS

1103 AM     FLASH FLOOD      2 WNW GERMANTOWN        35.10N 89.83W
09/18/2009                   SHELBY             TN   PUBLIC

            FLOODING ON POPLAR ROAD...BETWEEN RIDGEWAY AND KIRBY

1135 AM     FLASH FLOOD      WEST MEMPHIS            35.15N 90.18W
09/18/2009                   CRITTENDEN         AR   TRAINED SPOTTER

            NUMEROUS STREETS FLOODING...CLEMENT ROAD...STRATFORD
            DRIVE...DOVER ROAD...BALFOUR ROAD. WATER REACHING BUMPERS
            OF VEHICLES.

1138 AM     FLASH FLOOD      3 E DOWNTOWN MEMPHIS    35.13N 90.00W
09/18/2009                   SHELBY             TN   BROADCAST MEDIA

            REPORTS OF 3 FEET DEEP WATER AT INTERSECTION OF AVALON
            AND OVERTON. CARS ARE STALLED.

1200 PM     FLASH FLOOD      DOWNTOWN MEMPHIS        35.13N 90.05W
09/18/2009                   SHELBY             TN   BROADCAST MEDIA

            AT I40 AND DANNY THOMAS...SEVERAL FEET OF WATER HAS
            CLOSED ONE LANE AND THE ON...OFF RAMPS. ALSO FLOODED AT
            I55 AND MALLORY...THIRD STREET AND EXCHANGE...RALEIGH
            LAGRANGE AND SYCAMORE VIEW.

1205 PM     FLASH FLOOD      7 SE DOWNTOWN MEMPHIS   35.06N 89.96W
09/18/2009                   SHELBY             TN   BROADCAST MEDIA

            ABOUT 70 CHILDREN EVACUATED AT THE BUTTONS AND BOWS
            DAYCARE AT MILLBRANCH AND EAST SHELBY DRIVE. WATER
            FLOODING BUILDING.

0118 PM     FLASH FLOOD      CORINTH                 34.94N 88.52W
09/18/2009                   ALCORN             MS   DEPT OF HIGHWAYS

            EXTENSIVE FLOODING OCCURRING AT THE UNDERPASS OF SHILOH
            ROAD. NUMEROUS OTHER ROAD CLOSURES WITHIN THE CORINTH
            CITY LIMITS AS WELL.

0145 PM     FLASH FLOOD      MYRTLE                  34.56N 89.12W
09/18/2009                   UNION              MS   POST OFFICE

            WATER OVERFLOWING FROM DITCHES IN THE TOWN OF
            MYRTLE...NOW MAKING SOME OF THE ROADS IMPASSABLE. POSTAL
            CLERK REPORTS SOME CITIZENS UP TO A MILE NORTH AND WEST
            OF TOWN HAVE WATER TOTALLY COVERING THE ROADS

0255 PM     FLASH FLOOD      2 SW RIPLEY             34.71N 88.97W
09/18/2009                   TIPPAH             MS   PUBLIC

            WATER COVERING HIGHWAY 15 ON SOUTHWEST SIDE OF RIPLEY.
            WATER ON ROAD ESTIMATED BETWEEN FOUR AND SIX INCHES.

&&

JAB

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 18, 2:52 AM CDTFlash Flood WarningMEGCoahoma, Quitman, Tallahatchie3 hr
Sep 18, 4:24 AM CDTFlash Flood WarningMEGCoahoma3 hr
Sep 18, 6:00 AM CDTFlash Flood WarningMEGCoahoma, Quitman, Tallahatchie3 hr
Sep 18, 7:41 AM CDTFlash Flood WarningMEGAlcorn, Tishomingo3 hr
Sep 18, 8:58 AM CDTFlash Flood WarningMEGPanola, Quitman, Tallahatchie, Tate, Yalobusha3 hr
Sep 18, 9:53 AM CDTFlash Flood WarningMEGDeSoto, Marshall, Tate, Tunica3 hr
Sep 18, 11:55 AM CDTFlash Flood WarningMEGBenton, Calhoun, Lafayette, Marshall, Pontotoc, Union and 1 more3 hr
Sep 18, 12:07 PM CDTAreal Flood AdvisoryMEGItawamba113 min
Sep 18, 12:40 PM CDTFlash Flood WarningMEGAlcorn, Tippah3 hr
Sep 18, 1:52 PM CDTFlash Flood WarningMEGBenton, Calhoun, Chickasaw, Pontotoc, Tippah, Union3 hr

Nearby

Flash Flood Warnings in Mississippi, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.